MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. COALITION MIS; COALITION MIS ANCHOR, 12MM

GLOBUS MEDICAL, INC. COALITION MIS; COALITION MIS ANCHOR, 12MM
Model Number 1136.2012
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not available for evaluation as it was discarded by the hospital.Additional information provided after the first anchor was deployed, the spacer was deemed to be in an appropriate position.The second anchor was deployed and it was discovered that the spacer had moved roughly 5mm posteriorly and the patient had lost motor function.The surgeon decided to perform a corpectomy to remove the implants.It is possible that the causes could be related to surgical technique, implant sizing, or another unknown issue; however, the exact cause of the reported issue could not be determined.
 
Event or Problem Description
It was reported that 2 coalition mis anchors were advanced too far causing the patient to lose motors.The anchors were unable to be retrieved with the removal tool, resulting in the surgeon performing a corpectomy to remove the cage and screws.

Brand Name
COALITION MIS
Common Device Name
COALITION MIS ANCHOR, 12MM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon 19403
MDR Report Key11226786
Report Number3004142400-2021-00011
Device Sequence Number19762503
Product Code OVE
UDI-Device Identifier00889095358940
UDI-Public00889095358940
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151939
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1136.2012
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2020
Initial Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR